Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Has TB, taking Forecox. Should it be taken empty stomach? Why is the area of pain changing?

User rating for this question
Very Good
Answered by

Pulmonologist
Practicing since : 2003
Answered : 547 Questions
Question
My wife is having TB and she is taking Forecox for last 1 1/2 months. There is some confusion on how to administer the dose. She was taking 1 tab in morning and 1 Tab in the night as per one doctor. But it was told by another doctor that 2 Tabs should be administered empty stomach in the morning itself. Also the areas of pain changes. Earlier it was near the lower RHS Lung, Now it is sometimes in the upper ribs. Is hair fall side effect of this drug??Please clarify urgently... Thanks
Swetaank
Posted Fri, 27 Apr 2012 in Medicines and Side Effects
 
 
Answered by Dr. Gyanshankar Mishra 1 hour later
Hi,

Thanks for posting the query.

After having gone through the medical history of your wife, I would like to comment the following.

1. Your wife is taking Tab. forecox 2 tablet in the morning currently for Pulmonary TB (TB of the lungs).

2. The previous dosing of Tab. Forecox (1 in the morning & 1 in the evening) was wrong.

3. The correct dosing of Tab. Forecox is when it is taken at a single time (preferably in the morning).

4. Forecox contains 4 anti tubercular drugs in varied doses. The doses of antitubercular drugs are dependent on weight of the individual. If you could let me know her weight, I can guide you regarding the exact dosage needed by her.

5. Since she is having chest pain currently I would like to know the following:
- Based on what reports was she diagnosed to be suffering from pulmonary tuberculosis?
- Was chest xray, CT thorax or Sputum smear examination for acid fast bacilli done previously?
- Since it's about 2 months now was a repeat chest xray done to see the improvement in the lung lesion?
- How has been her weight since she has been diagnosed to be suffering from TB?

6. The hair loss that she is suffering from is not a side effect of anti tubercular drugs but seems to be associated with malnutrition / anemia / hypoproteinemia associated with tuberculosis. I suggest you improve her diet / continue her vitamin and protein supplements.

7. If she is having loss of appetite, you may start her on syrup Aptivate 2 teaspoon to be taken 20 minutes prior to each meal. It is available over the counter.

If you could let me know the details asked here, I would be helpful for me to explain it further to you.

Wish your wife a speedy recovery.

Take care
Above answer was peer-reviewed by
 
Follow-up: Has TB, taking Forecox. Should it be taken empty stomach? Why is the area of pain changing? 1 hour later
Thanks for your reply. Kindly note that initially Chest X-Ray / Ultra Sound revealed Effussion below the RHS lung. After 1 montha digital X-Ray revealed that the Effusion has gone. The weight has increased by 3 kgs since starting medication from 57 to 60 kgs. Appetite has improved and very good currently.

Please advise

Regards,

Swetaank
 
 
Answered by Dr. Gyanshankar Mishra 34 minutes later

Hi,

Thanks for the follow up.

As per your history;

1. Your wife was started on anti tubercular drugs for right sided tubercular pleural effusion.
And she is responding clinically and radiologically to the treatment (that is very good).

2. As per the current weight of 60 kg, the current dose of Tab Forecox 2 tablet per day is ok; but the doses of Rifampicin and ethambutol (in Forecox) are less (Even if your initial weight of 57 kg is considered then also these are slightly below the recommended doses).
A rather more accurate dose as per the current weight is present in Tab. Akurit 4 in which 4 tablets needs to be taken in the morning. After 2 months of therapy, it can be switched over to 2 drugs. Please discuss this with her treating physician.

3. Pain at the site of effusion early in therapy is quiet common due to occurrence of pleurisy (pleural inflammation). 6 to 8 weeks course of tapering steroid along with pain reliever medications as and when required normally prevents this. You can also discuss about the use of steroids with her primary physician too.

Hope I answered all your questions. Please accept my answer in case you do not have further queries.

Wish you Good Health.

Take care
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests

The user accepted the expert's answer

Ask an Internal Med Specialist

©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions